Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 11, 2021Van Buren County, Warren County, White County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 11, 2021, 4:37 PM CDT for Van Buren County, Warren County, White County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 4:37 PM CDT (21:37 UTC)
Expired
Jul 11, 2021, 5:00 PM CDT
In force
23 min
Issued by
NWS Nashville, TN

Counties Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS84 KOHX 112137
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
437 PM CDT Sun Jul 11 2021
 
TNZ065-078-080-112200-
Van Buren TN-Warren TN-White TN-
437 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...
NORTHEASTERN WARREN AND SOUTHERN WHITE COUNTIES UNTIL 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of McMinnville, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McMinnville, Sparta, Spencer, Doyle, Virgin Falls State Natural Area,
Rock Island State Park and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3556 8560 3568 8578 3583 8566 3583 8565
      3585 8563 3586 8564 3600 8553 3583 8527
TIME...MOT...LOC 2136Z 218DEG 24KT 3569 8564 

$$

Rose

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:23 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 11, 2:23 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
223 PM CDT Sun Jul 11 2021

.DISCUSSION...

Pesky upper low/trough expected to remain key feature as least
into mid-week. Closed upper low currently over MO will wobble
around that vicinity well into Mon before finally opening late in
the day. This looks to bring a weak frontal boundary to near the
MS river Mon afternoon. The opening upper trough late Mon does
slowly dampen and move east through Tue, but really doesn't push
the SFC boundary through the mid-state, as it looks to wash out
later Mon as well. With really no significant SFC/LL features,
shear and for that matter instability remain so-so...although
instability does jump up a bit in the afternoons. Moisture does
remain quite deep thus fairly widespread showers/storms will
remain in the forecast late today into Tues...but will finally
see development decreasing mid-week. As said, severe parameters
are low-end and while a strong storm or two is possible, do not
expect to see widespread organized develop as this trough passes.

We do get that brief break mid-week from at least widespread
longer duration development as we see some moderate drying. But
late week and over next weekend, yet another ML/UL trough drops
into the MS river valley, strong moisture advection again gets in
gear, and a cycle similar to ours now starts all over again. This
pattern will also bring a more diurnal boost to our instability,
but shear looks to remain low-end right now. Regardless, we will
see an uptick in pcpn development on Fri, and then scattered to
numerous showers/storms over next weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered TSRA/SHRA continues to move across the area. If
TSRA/SHRA moves directly over a terminal, expect temporary
decrease in vis to MVFR/IFR. By 07Z to 08Z tomorrow, should see a
small break in SHRA activity and lowering cigs will bring all
airports down to MVFR with some IFR cigs/vis developing at CSV by
11Z. Probably won't see improvements to VFR until around 18Z or
later tomorrow. S/SW winds will be gusty mainly in the afternoons,
with gusts upwards of 15 to 20 kts and sustained winds around 10
kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  84  71  84  70 /  60  80  60  70  20
Clarksville    69  83  70  83  68 /  50  60  50  70  20
Crossville     66  80  67  78  66 /  50  60  60  70  40
Columbia       69  83  70  83  68 /  70  80  60  70  20
Lawrenceburg   69  82  69  82  67 /  60  80  70  70  20
Waverly        69  82  69  83  69 /  60  80  50  70  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Adcock
Hazardous weather outlook, Jul 11, 5:13 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
513 AM CDT Sun Jul 11 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-121015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
513 AM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong storms will be possible this afternoon and overnight.
Strong winds and heavy downpours will be the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 11, 4:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
437 PM CDT Sun Jul 11 2021

TNZ065-078-080-112200-
Van Buren TN-Warren TN-White TN-
437 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...
NORTHEASTERN WARREN AND SOUTHERN WHITE COUNTIES UNTIL 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of McMinnville, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McMinnville, Sparta, Spencer, Doyle, Virgin Falls State Natural Area,
Rock Island State Park and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3556 8560 3568 8578 3583 8566 3583 8565
      3585 8563 3586 8564 3600 8553 3583 8527
TIME...MOT...LOC 2136Z 218DEG 24KT 3569 8564

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:18 PM CDTAreal Flood AdvisoryOHXCumberland, White117 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.